MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) has been in use on the patient since (b)(6) 2024 to date.The event occurred on 2025-05-02, which is (262 days) after the pump was placed on the patient and continues to remain on the patient.We have reviewed the production records of the excor blood pump and determined that the pump was produced according to our specification.
 
Event or Problem Description
On (b)(6) 2025, the site contacted berlin heart inc.(bhi) clinical affairs (ca) to report that the patient being supported with an excor pediatric vad system on (b)(6) 2025 had developed left sided weakness and their pupils were not equal in size and reactivity.Later that same day the patient developed seizures.The patient was intubated and then underwent a head ct and eeg.The ct scan showed a hemorrhagic infarct, and the eeg showed seizures.According to the site, the excor blood pump performed as intended with complete filling and ejection.Deposits were noted on the pump wide wall and the outflow/inflow areas.The patient continues to remain on the same blood pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key22014333
Report Number3008454189-2025-00011
Device Sequence Number15449848
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)260430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2025
Report Date (Section F) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/05/2025
Device Age23 MO
Event Location Hospital
Date Report to Manufacturer05/05/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age18 MO
Patient SexFemale
Patient Weight7 KG
Date Report Sent to FDA05/13/2025